Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 20, 2016, 1:44 PM MDT. It took effect at Jun 21, 2016, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2016, 1:44 PM MDT (19:44 UTC)
- In effect from
- Jun 21, 2016, 9:00 AM MDT
- Expired
- Jun 21, 2016, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
189 WWUS75 KPIH 201944 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 144 PM MDT MON JUN 20 2016 ...STRONG WINDS IN ADVANCE OF A COLD FRONT TUESDAY... .AN APPROACHING COLD FRONT TOMORROW WILL BRING STRONG SOUTHWEST WINDS ACROSS SOUTHEAST IDAHO. WINDS ARE EXPECTED TO BEGIN TO INCREASE EARLY IN THE MORNING AND REMAIN STRONG UNTIL JUST BEFORE SUNSET BEFORE SUBSIDING BELOW 15 MPH BEHIND THE PASSAGE OF THE COLD FRONT. IDZ020-021-211200- /O.NEW.KPIH.WI.Y.0019.160621T1500Z-160622T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 144 PM MDT MON JUN 20 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT TUESDAY. * IMPACTS/TIMING...LATE MORNING THROUGH EVENING WITH STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. BLOWING DUST IS POSSIBLE ACROSS THE ADVISORY AREA. * WINDS...25 TO 35 MPH WINDS GUSTS TO 45 MPH. * LOCATIONS...IDAHO FALLS...REXBURG...POCATELLO...TELEGRAPH HILL..INTERSTATE 15 NORTH OF POCATELLO TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS TO 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
160 WWUS75 KPIH 210914 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 314 AM MDT TUE JUN 21 2016 ...STRONG WINDS IN ADVANCE OF A COLD FRONT TODAY... .AN APPROACHING COLD FRONT TODAY WILL BRING STRONG SOUTHWEST WINDS ACROSS SOUTHEAST IDAHO. WINDS ARE EXPECTED TO BEGIN TO INCREASE AROUND MID-MORNING AND REMAIN STRONG UNTIL JUST BEFORE SUNSET. IDZ020-021-212100- /O.CON.KPIH.WI.Y.0019.160621T1500Z-160622T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 314 AM MDT TUE JUN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * IMPACTS/TIMING...MID MORNING THROUGH EVENING WITH STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. BLOWING DUST IS POSSIBLE ACROSS THE ADVISORY AREA. * WINDS...25 TO 35 MPH WINDS GUSTS TO 45 MPH. * LOCATIONS...IDAHO FALLS...REXBURG...POCATELLO...TELEGRAPH HILL..INTERSTATE 15 NORTH OF POCATELLO TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS TO 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
897 WWUS75 KPIH 211938 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 138 PM MDT TUE JUN 21 2016 IDZ020-021-220200- /O.CON.KPIH.WI.Y.0019.000000T0000Z-160622T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 138 PM MDT TUE JUN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...STRONGEST WINDS WILL PERSIST INTO EARLY THIS EVENING. BLOWING DUST IS POSSIBLE ACROSS THE ADVISORY AREA. * WINDS...25 TO 35 MPH WINDS GUSTS TO 45 MPH. * LOCATIONS...IDAHO FALLS...REXBURG...POCATELLO...TELEGRAPH HILL..INTERSTATE 15 NORTH OF POCATELLO TO DUBOIS...WITH THE STRONGEST WINDS ACROSS THE ARCO DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS TO 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
791 WWUS75 KPIH 220155 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 755 PM MDT TUE JUN 21 2016 IDZ020-021-220300- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-160622T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 755 PM MDT TUE JUN 21 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS ARE EXPECTED TO CONTINUE TO DIMINISH TONIGHT UNDER ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 20, 9:31 AM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 9:31 AM MDT, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pocatello ID 931 AM MDT MON JUN 20 2016 .UPDATE...We made a few changes to the forecast today, with the main one being to increase clouds especially across the southern and eastern highlands. That was based on current trends and the latest model data. Otherwise, expect a breezy afternoon across the north with a pretty warm afternoon ahead. Keyes && .PREV DISCUSSION... /issued 235 AM MDT MON JUN 20 2016/ DISCUSSION...Summer officially begins today, and summer-like weather will prevail through the coming week. 00Z and 06Z NAM hint at some convection developing over the Southeastern and South Central Highlands this afternoon. WRF also picks up on this, so have bumped PoPs up to slight. A dry cold front will make its way across Idaho tomorrow, but showers will mainly be confined to the panhandle area. Winds will be the main focus on Tuesday as the front pushes through, and may be enough to produce rough chop over American Falls Reservoir. Highs should be a few degrees cooler on Wednesday as post-frontal air pushes across the forecast area. Another dry cold front will push through on Friday which looks to draw even cooler air to the region with highs dropping below climatological normals. Winds again will be the main feature of the front as the panhandle again gets the bulk of the precip. GFS/ECMWF offering similar 500mb solutions through the weekend, though the ECMWF extends precip into our Central Mountains Friday afternoon. Continued the downward trend of PoPs throughout the week, but kept slight chances for Friday, giving a slight nod to the ECMWF. Also trended temps down a bit as well with models suggesting a less amplified upper ridge. Hinsberger AVIATION...Expect VFR conditions to continue through tonight though a few afternoon build ups will be possible especially for the Snake Plain terminals. DMH FIRE WEATHER...A ridge of high pressure remains in place today across the four corners region. Southwest flow will introduce mid level moisture into the region for afternoon build ups especially Snake Plain and southern/eastern highlands. Breakdown of the ridge occurs Tuesday as fast moving Pacific shortwave rides Idaho panhandle, driving a cold front through the region early in the day. Moisture should remain north of the fire districts but the front will induce breezy to windy conditions especially through the Snake Plain and in the Salmon River breaks. High pressure returns for Wednesday and Thursday. A stronger cold front drives through the region Friday with another breakdown of the upper ridge. A slight chance of thunder is possible, but winds remain most significant concern with this system as well. DMH && .PIH Watches/Warnings/Advisories... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.